Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 18, NWS Pocatello, ID

July 21, 201214 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 21, 2012, 1:29 PM MDT for 14 counties in Idaho. It took effect at Jul 22, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2012, 1:29 PM MDT (19:29 UTC)
In effect from
Jul 22, 2012, 12:00 PM MDT
Expired
Jul 22, 2012, 9:16 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS85 KPIH 211929
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT SAT JUL 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...412...413...476 AND 477...

.MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND
PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF SOUTHEAST
IDAHO ON SUNDAY.


IDZ412-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
129 PM MDT SAT JUL 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 412 BELOW 5500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET.

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT.  

* THUNDERSTORMS:  WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY.

* OUTFLOW WINDS:  GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED.

* PRECIPITATION:  SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES.

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
           OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-476-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
129 PM MDT SAT JUL 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...413 AND 476 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT 

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED. 

* PRECIPITATION:  SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES.

* IMPACTS:  LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
           OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
129 PM MDT SAT JUL 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 477 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET.

* TIMING:  SUNDAY FROM NOON THROUGH MIDNIGHT 

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY 

* OUTFLOW WINDS:  GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED.   

* PRECIPITATION:  SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES. 

* IMPACTS:  LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
           OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
246 
WWUS85 KPIH 221007
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
407 AM MDT SUN JUL 22 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...412...413...476 AND 477...

.MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND
PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF
SOUTHEAST IDAHO ON SUNDAY.

IDZ409-222230-
/O.EXA.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
407 AM MDT SUN JUL 22 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
409 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM BELOW 6500 FEET. 

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON
  SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED.

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.04 INCHES. 

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ412-222230-
/O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
407 AM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 412 BELOW 5500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. 

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT.

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON 
  SUNDAY.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. 

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.05 INCHES. 

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-476-222230-
/O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
407 AM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...413 AND 476 BELOW 6000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. 

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON
  SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED.

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.10 INCHES. 

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-222230-
/O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
407 AM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 477 BELOW 6500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. 

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT 

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON
  SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. 

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.04 INCHES. 

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
762 
WWUS85 KPIH 221949
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT SUN JUL 22 2012

...RED FLAG WARNING IN EFFECT FROM UNTIL MIDNIGHT MDT SUNDAY
NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES
411...412...413...476 AND 477...

.MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND
PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF
SOUTHEAST IDAHO.

IDZ412-230600-
/O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
149 PM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW
5500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET.

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT.

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON 
  SUNDAY.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED.

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.15 INCHES.

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-476-230600-
/O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
149 PM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...
413 AND 476 BELOW 6000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON 
  SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED.

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.15 INCHES.

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-477-230600-
/O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
149 PM MDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW
6500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM BELOW 6500 FEET.

* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON 
  SUNDAY

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED.

* PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.10 INCHES.

* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND 
  ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
107 
WWUS85 KPIH 230316
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
916 PM MDT SUN JUL 22 2012


IDZ409-411>413-476-477-230430-
/O.CAN.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
916 PM MDT SUN JUL 22 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 409...411...412...413...476 AND
477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 


$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 8:39 AM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jul 21, 8:39 AM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
839 AM MDT SAT JUL 21 2012

.UPDATE...RADAR AND SATELLITE SHOWING ISOLATED CONVECTIVE SHOWERS
HAVE DEVELOPED IN AREA OF INSTABILITY AND MOISTURE EXTENDING EAST
OF A LINE FROM MONIDA PASS TO THE SOUTHWEST CORNER OF IDAHO AND
INTO NORTHERN NEVADA. HAVE UPDATED FORECAST FOR THE REMAINDER OF
THIS MORNING AND THIS AFTERNOON TO REFLECT INCREASED AREA OF
ISOLATED THUNDERSTORMS AND EARLIER TIMING. DSH

&&

.PREV DISCUSSION... /ISSUED 235 AM MDT SAT JUL 21 2012/

SHORT TERM...MAIN PLUME OF MONSOON MOISTURE EARLY THIS MORNING
LIES OVER FAR EASTERN ID. AS AN UPPER LOW WEST OF BC GRADUALLY
DRIFTS SE TOWARD NW WA...THE UPPER FLOW OVER ID WILL ALLOW THE
MONSOON MOISTURE BACK INTO MOST OF THE FCST AREA BY SUNDAY. ISOLD
TO WIDELY SCATTERED TSTMS ARE POSSIBLE OVER THE MTNS MAINLY THIS
AFTN AND EVE. THE BEST CHANCES WILL BE IN THE UPPER SNAKE
HIGHLANDS. BY SUNDAY...EXPECT SCATTERED TSTMS IN THE MTNS AND
ISOLD TSTMS IN THE VALLEYS. MONSOON MOISTURE WILL CONTINUE TO FUEL
SCATTERED TSTMS IN THE EASTERN HIGHLANDS ON MONDAY...WITH ISOLD
COVERAGE ELSEWHERE. THIS WILL BE DUE TO THE UPPER LOW MOVING INTO
NORTH CENTRAL WA...FORCING A MORE WESTERLY FLOW OVER ID. THE
WESTERLY FLOW WILL PUSH THE MONSOON MOISTURE TO THE SOUTH AND EAST
OF ID...WITH ONLY ISOLD MTN TSTMS IN THE SOUTHERN HIGHLANDS EXPECTED
TUE AND WED.

LONG TERM...THE UPPER RIDGE IS EXPECTED TO BUILD BACK UP BY
THU...THUS ALLOWING MONSOON MOISTURE BACK INTO ID. THE AMOUNT OF
MOISTURE LOOKS RATHER LIMITED AT THIS TIME...SO ONLY EXPECTING
ISOLD MTN TSTMS THU/FRI/SAT. TEMPS WILL REMAIN RELATIVELY
UNCHANGED THROUGH THE FCST PERIOD. HEDGES

AVIATION...MOISTURE ASSOCIATED WITH THE SOUTHWEST MONSOON CONTINUES
TO SLIP INTO THE SOUTH CENTRAL AND EASTERN HIGHLANDS TODAY. ISOLATED
THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS. KBYI LOOKS TO BE THE
ONE TAF SITE WHERE ISOLATED THUNDERSTORMS WOULD TRACK IN A DIRECTION
TOWARDS THE AIR FIELD. AREAL COVERAGE OF AFTERNOON THUNDERSTORMS
INCREASES SOME ON SUNDAY WITH A LOW PRESSURE DISTURBANCE MOVING INTO
WASHINGTON STATE. RS

FIRE WEATHER...HIGH PRESSURE RIDGE REMAINS OVER COLORADO WITH
LIMITED MONSOON MOISTURE CONTINUING TO SLIP NORTH INTO IDAHO.
ISOLATED AFTERNOON THUNDERSTORMS THIS AFTERNOON WILL FAVOR TWO
AREAS...THE FIRST FROM LEADORE TO ISLAND PARK...AND THE SECOND THE
GOOSE CREEK AND RAFT RIVER AREA. MINIMUM AFTERNOON HUMIDITY WILL
SHOW LITTLE CHANGE. SURFACE HIGH PRESSURE ACROSS MONTANA WILL FAVOR
A NORTH TO NORTHEAST WIND IN THE SNAKE PLAIN OVER NIGHT...OTHERWISE
DAY TIME WINDS WILL BE MOSTLY SLOPE DRIVEN. SUNDAY...A LOW PRESSURE
DISTURBANCE MOVING INTO WASHINGTON STATE WILL INCREASE FORCING AND
AREAL COVERAGE OF AFTERNOON ISOLATED THUNDERSTORMS TO AREAS EAST OF
CHALLIS. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 21, 4:17 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT SAT JUL 21 2012

IDZ017>025-031-032-221030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:01 PM MDTSpecial Weather StatementPIHBear Lake44 min

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.